MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP; CUNNINGHAM CLAMP

C.R. BARD, INC. (COVINGTON) -1018233 BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP; CUNNINGHAM CLAMP
Catalog Number 004053
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Pain (1994); Skin Discoloration (2074); Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient experienced pain in his shaft.He had swollen and red testicles with use of the device.The customer alleged he was seen at urgent care where he received an ultrasound and was prescribed antibiotics.The customer will follow up with the urologist to determine if he will continue use it or not.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential root cause of the reported event could be inadequate biocompatibility assessment of the patient before device usage due to which it was not determined whether the materials of construction are biocompatible with the patient, resulting in patient impact and allergic reaction.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "1.A very light pressure on the urethral canal on the underside of the penis will prevent any leakage.2.The necessary pressure is achieved by the hump in the under part of the cunningham clamp.3.For proper fit and comfort the upper part of the clamp can be easily shaped by the fingers.4.Exact adjustment of pressure is achieved by the ratchet catch on the regular and large sizes and the adjustable snap button on the juvenile size.To release the catch on the regular and large sizes, merely press inward on both the spring wire loops.5.Be sure that the clamp is not set so tight that it will interfere with the blood circulation.Juvenile (004052), regular (004053), large (004054) this product contains dry natural rubber.For the effective control of enuresis (bed wetting) in males of all ages.After repeated usage and proper maintenance (see washing instructions), inspect the product for signs of deterioration or damage (cracking, discoloration, separation of foam).The clamp should be replaced every 3 months, or sooner if the foam deteriorates.Washing instructions: wash with mild (hand) soap and warm water.Rinse thoroughly in cool clean water.Gently squeeze foam to discharge excess water.Let unit air dry in cool environment away from excess heat or direct sunlight.Do not use bleach, detergent, hot water, washer/dryer or blow dryer." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.

Brand Name
BARD CUNNINGHAM MALE INCONTINENCE PENILE CLAMP
Common Device Name
CUNNINGHAM CLAMP
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8594620
Report Number1018233-2019-02391
Device Sequence Number19419489
Product Code FHA
UDI-Device Identifier00801741072758
UDI-Public(01)00801741072758
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number004053
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;